Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 17, NWS Atlanta, GA

December 11, 202496 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Dec 11, 2024, 10:47 AM EST for 96 counties in Georgia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2024, 10:47 AM EST (15:47 UTC)
Expired
Dec 11, 2024, 6:42 PM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS72 KFFC 111547
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1047 AM EST Wed Dec 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120000-
/O.NEW.KFFC.WI.Y.0017.241211T1547Z-241212T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Cartersville, Homer, Peachtree City,
Dublin, Riverdale, Decatur, Athens, Conyers, Griffin, Winder,
Macon, Monticello, Lawrenceville, Preston, Marietta, Mount
Vernon, Mcrae, Comer, Soperton, Cochran, Cordele, Greensboro,
East Point, Gray, Fort Valley, Fort Oglethorpe, Roberts, Bremen,
Sparta, Trenton, GIbson, Thomaston, Blairsville, Watkinsville,
Wrightsville, Lumpkin, Newnan, Buena Vista, Commerce, Warrenton,
Jackson, Eastman, Calhoun, Dahlonega, Barnesville, Zebulon,
Hiawassee, Carrollton, Manchester, Gainesville, Washington,
Talbotton, Eatonton, LaFayette, Covington, Dalton, Pine Mountain,
Chatsworth, Sandersville, Cedartown, West Point, Alamo, Americus,
Fort Moore, Butler, Abbeville, Vienna, Jasper, Crawfordville,
Ellijay, Columbus, Douglasville, Cleveland, Woodstock, Crawford,
Louisville, Montezuma, Dawsonville, Warner Robins, Swainsboro,
Vidalia, Ellaville, Toomsboro, Rome, Cumming, Blue Ridge, Monroe,
Forsyth, Hawkinsville, Dallas, Atlanta, Jeffersonville,
Summerville, Madison, Milledgeville, Franklin, and Stockbridge
1047 AM EST Wed Dec 11 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts between 35 and 40 
  mph.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast, and west central Georgia.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
379 
WWUS72 KFFC 112342
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
642 PM EST Wed Dec 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120045-
/O.CAN.KFFC.WI.Y.0017.000000T0000Z-241212T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Warrenton, Milledgeville, Blue Ridge,
Soperton, Dawsonville, Talbotton, Buena Vista, Hiawassee, Macon,
Rome, Sandersville, Hawkinsville, Griffin, Cleveland, LaFayette,
Calhoun, Covington, Decatur, Butler, Chatsworth, Forsyth, Dallas,
Gainesville, Conyers, GIbson, Cumming, East Point, Crawford,
Cordele, Trenton, Vidalia, Montezuma, Thomaston, Dahlonega,
Franklin, Eatonton, Greensboro, Watkinsville, Mount Vernon,
Lawrenceville, Toomsboro, Atlanta, Riverdale, Manchester,
Summerville, Winder, Zebulon, Washington, Crawfordville,
Woodstock, Barnesville, Homer, Comer, Americus, Stockbridge,
Madison, Fort Moore, Blairsville, Commerce, Jackson, Monticello,
Gray, Louisville, Abbeville, Cartersville, Fort Valley,
Carrollton, Bremen, Eastman, Ellijay, Columbus, Swainsboro,
Roberts, Lumpkin, Wrightsville, Jasper, Mcrae, Cedartown, West
Point, Dublin, Warner Robins, Preston, Douglasville, Ellaville,
Fort Oglethorpe, Pine Mountain, Alamo, Vienna, Dalton, Peachtree
City, Jeffersonville, Sparta, Marietta, Newnan, Cochran, Monroe,
and Athens
642 PM EST Wed Dec 11 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended. Wind gusts have decreased, but west to 
northwest winds will be breezy at times overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:29 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Dec 11, 9:29 AM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
929 AM EST Wed Dec 11 2024

.UPDATE...
Issued at 916 AM EST Wed Dec 11 2024

Cold front is just now exiting the CWA. Cold air advection will
prevail today and most locales have hit their high temperature for
today. Temps will continue to fall through the 40s and 50s for
most areas today, with temps in the 20s and 30s in the higher
elevation. The clearing line is well depicted on satellite imagery
this morning and should move through the ATL metro in the next
hour or two. The back edge of the clearing line should make it
through the far SE CWA by the early afternoon.

One forecast challenge for today will be the winds/wind gusts.
Wind gusts may approach Wind Advisory criteria, especially early
in the day. Momentum transfer profiles from overnight guidance do
keep values just below, but ATL always has a few higher gusts
because of elevation. The 12Z sounding and VWP both indicate
winds aloft just below criteria. Will have to keep an eye on the
wind gusts obs and if they begin to creep higher, a Wind Advisory
may be needed for portions of the northern and eastern CWA.
However, with the locally heavy rainfall that occurred yesterday,
would not be surprised to hear of a few small trees downed due to
the saturated soils.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 242 AM EST Wed Dec 11 2024

Showers with a few rumbles of thunder continue across central and
north GA tonight. Some area in the southeast CWA could still see as
much as 1.5" of rainfall before the event is through. Northwest GA
will likely see little to no further accumulations. As the cold
front moves through this morning, precip should quickly clear out of
the area with clear skies on the backside. Given synoptic support
and shear, weak CAPE in the southeastern CWA will continue to pose a
low end threat of severe weather.

The mountains of north GA could see a flurry or two as cold air
quickly moves in. No accumulations are expected at this time and
wintry impacts are not anticipated.

Winds at 10 to 20 mph, gusting up to 30mph, out of the W and NW will
follow the cold front this afternoon. Given recent rainfall and
saturated soils, trees may be more prone to falling.

Conditions dry out in the post frontal air. Temperatures cool
Wednesday night back into the mid 20s to low 30s and frost will
likely be back on the table through the rest of the short-term
outlook.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 242 AM EST Wed Dec 11 2024

Friday & The Weekend:

The two features to watch over during this period will be a trough
lifting out of the Plains and a surface high over the Northeast. The
core of the trough looks like it will pass well to our north.
However as the trough axis swings through it may generate sufficient
mid and upper level lift to produce light rain showers between
Saturday afternoon and Sunday. The rain potential should be highest
in north Georgia. Guidance from the GEFS and EPS continues to favor
modest precipitation totals (0.01 to 0.25 inches). The surface high
over the northeast will be a significant driver of our local
temperatures because it will favor wedging in the lee of the
Appalachians through Sunday. The presence of the wedge should limit
high temperatures in northeast Georgia to the lower 50s Friday,
Saturday & Sunday, while central Georgia should warm into the 60s
over the weekend.

Next Week:

Ensemble guidance favors a fairly open storm track across the Lower
48 next week. This should lead to a series of fast moving and weaker
shortwave troughs. It is possible that one or more of them could
bring light precipitation to Georgia over the course of the week.
However meteograms of the EPS and GEFS members show a very high
degree of variance amongst the individual ensemble members when it
comes to precipitation timing. Thus while the odds of some rain
between next Tuesday and Friday are decent, confidence in the timing
of any rainfall remains very low. Forecast confidence in a shift
towards above average temperatures next week is higher, with the
majority of the ensemble members favoring above average high
temperatures between Monday and Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM EST Wed Dec 11 2024

Mostly MVFR with some brief VFR conditions will continue to
improve through the morning hours. Precip has mostly moved into
east central GA, though a few sprinkle may still be had in the
metro. Winds will continue to pick up from the WNW sustained at 10
to 20 kts, gusting to 30 kts. Skies clear by the afternoon. Winds
drop below 10kts overnight.

//ATL Confidence...12Z Update...
Medium confidence cigs lifting and peak wind gusts. High
confidence all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  32  52  32 /  80   0   0   0
Atlanta         53  32  51  35 /  40   0   0   0
Blairsville     47  25  49  29 /  60   0   0   0
Cartersville    48  29  50  31 /  20   0   0   0
Columbus        58  33  55  35 /  30   0   0   0
Gainesville     55  32  52  34 /  60   0   0   0
Macon           63  32  54  32 /  90   0   0   0
Rome            48  29  50  30 /  20   0   0   0
Peachtree City  54  30  51  32 /  40   0   0   0
Vidalia         70  34  55  36 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...SM
Hazardous weather outlook, Dec 11, 4:46 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Wed Dec 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Wed Dec 11 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

The threat for localized flooding has largely diminished.
Isolated thunderstorms capable of gusty winds will be possible
this morning across east central Georgia, well south of the
Interstate 20 corridor.

Gusty conditions are expected this afternoon and evening, with
northwest winds approaching 20 mph and gusts of 25 to 30 mph. With
recent rainfall and saturated soils, trees may be more prone to
falling.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:56 AM ESTRiver Flood WarningFFCForsyth, Fulton24 hr
Dec 11, 8:10 AM ESTRiver Flood WarningFFCForsyth4 hr
Dec 11, 11:46 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson19 hr
Dec 11, 2:41 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs44 hr

Nearby

Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.